Menu: Home :: go to Journal :: switch to Russian :: switch to English
You are here: all Journals and Issues→ Journal→ Issue→ Article

A class of strongly stable approximation for unbounded operators


We derive new sufficient conditions to solve the spectral pollution problem by using the generalized spectrum method. This problem arises in the spectral approximation when the approximate matrix may possess eigenvalues which are unrelated to any spectral properties of the original unbounded operator. We develop the theoretical background of the generalized spectrum method as well as illustrate its effectiveness with the spectral pollution. As a numerical application, we will treat the Schr¨odinger’s operator where the discretization process based upon the Kantorovich’s projection.


eigenvalue approximation; spectral pollution; generalized spectrum approximation, Schr¨odinger operator

Full-text in one file









[1] M. Levitin, E. Shargorodsky, “Spectral pollution and second-order relative spectra for selfadjoint operators”, IMA J. Numer. Anal., 24:3 (2004), 393–416. [2] E. B. Davies, “Spectral enclosures and complex resonances for general self-adjoint operators”, LMSJ. Comput. Math., 1 (1998), 42–74. [3] E. B. Davies, M. Plum, Spectral Pollution, 2002, arXiv: math/0302145v1. [4] S. B¨ogli, “Convergence of sequences of linear operators and their spectra”, Integral Equations Operator Theory, 88 (2017), 559–599. [5] J. Hinchcliffe, M. Strauss, S. E. Zhukovskiy, “Spectral enclosure and superconvergence for eigenvalues in gaps”, Integral Equations Operator Theory, 84:1 (2016), 1–32. [6] H. Guebbai, “Generalized spectrum approximation and numerical computation of eigenvalues for Schr¨odinger’s operators”, Lobachevskii Journal of Mathematics, 34 (2013), 45–60. [7] A. J. Laub, Matrix Analysis for Scientists and Engineers, SIAM, California, 2005. [8] I. Gohberg, I. S. Goldberg, M. A. Kaashoek, Classes of Linear Operators. V. I, Springer Basel AG, 1990. [9] M. Ahues, A. Largillier, B. V. Limaye, Spectral Computations for Bounded Operators, Chapman and Hall/CRC, New York, 2001. [10] M. T. Nair, “On strongly stable approximation”, J. Austral. Math. Soc, 52:2 (1992), 251–260. [11] A. Khellaf, H. Guebbai, S. Lemita, M. Z. Aissaoui, “Eigenvalues computation by the generalized spectrum method of Schr¨odinger’s operator”, Computational and Applied Mathematics, 37:5 (2018), 5965–5980. [12] G. F. Roach, Green’s Functions, Cambridge University Press, New York, 1982. [13] A. Aslanyan, E. B. Davies, “Spectral instability for some Schr¨odinger operators”, E. Numer. Math., 85:4 (2000), 525–552. [14] H. Guebbai, A. Largillier, “Spectra and pseudospectra of convection-diffusion operator”, Lobachevskii Journal of Mathematics, 33:3 (2012), 274–283.



Section of issue

Scientific articles

Для корректной работы сайта используйте один из современных браузеров. Например, Firefox 55, Chrome 60 или более новые.